MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET, PRESSURE RATED SMARTSITE¿ T-CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET, PRESSURE RATED SMARTSITE¿ T-CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20041E
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd smartsite¿ extension set, pressure rated smartsite¿ t-connector the tubing connection was loose and leaked.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that it "leaks and will not attach all the way to the iv tubing".Verbatim: leaks and will not attach all the way to the iv tubing.
 
Additional Manufacturer Narrative
Investigation summary: a sample was received and tested by our quality team.The connection issue was immediately noticed when the set leaked during infusion testing with saline and connected to another device.The female luer was visually analyzed under microscope and a small crack down the side was realized.The luer showed no signs of manufacturer error.The root cause of this failure is unknown.There is a possibility that the luer cracked from being over tightened as seen in the past before.A device history record review for model: 20041e, lot number: 22055021 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 06may2022.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.
 
Event or Problem Description
It was reported while using bd smartsite¿ extension set, pressure rated smartsite¿ t-connector the tubing connection was loose and leaked.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that it "leaks and will not attach all the way to the iv tubing".Leaks and will not attach all the way to the iv tubing.

Brand Name
BD SMARTSITE¿ EXTENSION SET, PRESSURE RATED SMARTSITE¿ T-CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15317335
Report Number9616066-2022-01242
Device Sequence Number5888700
Product Code FPA
UDI-Device Identifier07613203011914
UDI-Public07613203011914
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/06/2025
Device Catalogue Number20041E
Device Lot Number22055021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown